Alert archive / Kentucky / Flash Flood Warnings in 2011
Flash Flood Warning 31, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jul 19, 2011, 7:18 PM EDT for 5 counties in Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2011, 7:18 PM EDT (23:18 UTC)
- Expired
- Jul 19, 2011, 10:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Estill County, KY, Lee County, KY, Menifee County, KY, Powell County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 36 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 7:30 PM EDT | HEAVY RAIN 1.5 | Beattyville, KY | RAINFALL IN THE LAST HOUR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1414 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
204 WGUS53 KJKL 192318 FFWJKL KYC065-129-165-197-237-200230- /O.NEW.KJKL.FF.W.0031.110719T2318Z-110720T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 718 PM EDT TUE JUL 19 2011 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME EAST CENTRAL ESTILL COUNTY IN EAST CENTRAL KENTUCKY... NORTHEASTERN LEE COUNTY IN SOUTHEAST KENTUCKY... SOUTH CENTRAL MENIFEE COUNTY IN EAST CENTRAL KENTUCKY... SOUTHEASTERN POWELL COUNTY IN EAST CENTRAL KENTUCKY... WESTERN WOLFE COUNTY IN SOUTHEAST KENTUCKY... * UNTIL 1030 PM EDT * AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR HAS ALREADY ESTIMATED BETWEEN TWO AND THREE INCHES OF RAIN HAS ALREADY FALLEN BETWEEN NATURAL BRIDGE STATE PARK AND BEATTYVILLE. LOCALLY HEAVY RAIN WILL CONTINUE FOR AT LEAST ANOTHER HOUR WITH RAINFALL RATES UP TO TWO INCHES PER HOUR. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... BEATTYVILLE...AIREDALE...BOOTH...CANYON FALLS...FINCASTLE... FIXER...GLENCAIRN...HAYSTACK...JENSON...KOOMER RIDGE CAMPGROUND... LEECO...MALONEY...MONICA...MOUNT OLIVE...NADA...NATURAL BRIDGE S.P....PINE RIDGE...PRIMROSE...PROCTOR...RED RIVER GORGE... ROGERS...SEE...SLADE...ST. HELENS...STANDING ROCK...TORRENT... UNION...VADA...WHISMAN AND ZACHARIAH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3789 8362 3757 8356 3756 8376 3787 8374 $$ KAS
3 follow-up statements
826 WGUS73 KJKL 200050 FFSJKL FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 850 PM EDT TUE JUL 19 2011 KYC065-129-165-197-237-200230- /O.CON.KJKL.FF.W.0031.000000T0000Z-110720T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MENIFEE KY-POWELL KY-WOLFE KY-ESTILL KY-LEE KY- 850 PM EDT TUE JUL 19 2011 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN LEE... EXTREME EAST CENTRAL ESTILL...WESTERN WOLFE...SOUTHEASTERN POWELL AND SOUTH CENTRAL MENIFEE COUNTIES UNTIL 1030 PM EDT... AT 830 PM EDT...EMERGENCY MANAGEMENT REPORTED WATER ACROSS THE ROAD ON HIGHWAY 77 IN POWELL COUNTY NEAR THE COUNTY LINE WITH MENIFEE. RADAR ESTIMATES THAT BETWEEN THREE AND FOUR INCHES OF RAIN HAS FALLEN FROM JUST SOUTH OF FAGAN...THROUGH NATURAL BRIDGE STATE PARK...TO ZOE. SOME ADDITIONAL RAINFALL IS POSSIBLE OVER THE NEXT HOUR...BUT ADDITIONAL RAINFALL AMOUNTS WILL REMAIN UNDER HALF AN INCH. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE... BEATTYVILLE...AIREDALE...BELLE POINT...BOOTH...CANYON FALLS... FINCASTLE...FIXER...GLENCAIRN...GRANNIE...GREELEY...HAYSTACK... JENSON...KOOMER RIDGE CAMPGROUND...LEECO...MALONEY...MONICA...MOUNT OLIVE...NADA...NATURAL BRIDGE S.P....PINE RIDGE...PRIMROSE... PROCTOR...RED RIVER GORGE...ROGERS...SEE...SLADE...ST. HELENS... STANDING ROCK...TORRENT AND UNION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3789 8362 3757 8356 3756 8376 3787 8374 $$ KAS
981 WGUS73 KJKL 200128 FFSJKL FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 928 PM EDT TUE JUL 19 2011 KYC065-129-165-197-237-200230- /O.CON.KJKL.FF.W.0031.000000T0000Z-110720T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MENIFEE KY-POWELL KY-WOLFE KY-ESTILL KY-LEE KY- 928 PM EDT TUE JUL 19 2011 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN LEE... EXTREME EAST CENTRAL ESTILL...WESTERN WOLFE...SOUTHEASTERN POWELL AND SOUTH CENTRAL MENIFEE COUNTIES UNTIL 1030 PM EDT... AT 906 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT MAJOR FLASH FLOODING WAS OCCURRING AT NATURAL BRIDGE STATE PARK. EVACUATIONS WERE UNDER WAY. A LARGE MUDSLIDE HAD ALSO OCCURRED ON HIGHWAY 11 SOUTH OF NATURAL BRIDGE. ALSO...AT 830 PM EDT...EMERGENCY MANAGEMENT REPORTED WATER ACROSS THE ROAD ON HIGHWAY 77 IN POWELL COUNTY NEAR THE COUNTY LINE WITH MENIFEE. RADAR ESTIMATES THAT BETWEEN THREE AND FOUR INCHES OF RAIN HAS FALLEN FROM JUST SOUTH OF FAGAN...THROUGH NATURAL BRIDGE STATE PARK...TO ZOE. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE... BEATTYVILLE...AIREDALE...BELLE POINT...BOOTH...CANYON FALLS... FINCASTLE...FIXER...GLENCAIRN...GRANNIE...GREELEY...HAYSTACK... JENSON...KOOMER RIDGE CAMPGROUND...LEECO...MALONEY...MONICA...MOUNT OLIVE...NADA...NATURAL BRIDGE S.P....PINE RIDGE...PRIMROSE... PROCTOR...RED RIVER GORGE...ROGERS...SEE...SLADE...ST. HELENS... STANDING ROCK...TORRENT AND UNION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3789 8362 3757 8356 3756 8376 3787 8374 $$ KAS
127 WGUS73 KJKL 200233 FFSJKL FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1033 PM EDT TUE JUL 19 2011 KYC065-129-165-197-237-200247- /O.EXP.KJKL.FF.W.0031.000000T0000Z-110720T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MENIFEE KY-POWELL KY-WOLFE KY-ESTILL KY-LEE KY- 1033 PM EDT TUE JUL 19 2011 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN LEE... EXTREME EAST CENTRAL ESTILL...WESTERN WOLFE...SOUTHEASTERN POWELL AND SOUTH CENTRAL MENIFEE COUNTIES HAS BEEN ALLOWED TO EXPIRE... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. A FLOOD WARNING HAS REPLACED THE FLASH FLOOD WARNING. LAT...LON 3789 8362 3757 8356 3756 8376 3787 8374 $$ KAS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 4:00 PM EDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jul 19, 4:00 PM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 400 PM EDT TUE JUL 19 2011 .SHORT TERM.../TONIGHT THROUGH THURSDAY/...UPDATED LITTLE CHANGE IN THE SYNOPTIC PATTERN FROM THE LAST COUPLE OF DAYS WITH A STUBBORN RIDGE OVER THE HEART OF THE CONUS LEAVING ERN KY SUSCEPTIBLE TO NUMEROUS SHORT WAVES SEEN IN WV IMAGERY ROUNDING THE RIDGE AND POISED TO DROP SOUTH ACROSS THE OHIO VALLEY. SFC HIGH PRESSURE OVER THE DEEP SOUTH CONTINUES TO DRIVE A MOIST...WARM AIR MASS INTO THE AREA WITH DEW POINTS THIS AFTERNOON NOW REACHING INTO THE MID 70S. LEFTOVER CLOUDS FROM THIS MORNING/S DECAYING MCS HAVE KEPT TEMPS ACROSS MOST OF THE AREA THIS AFTERNOON IN CHECK...THOUGH ENOUGH CLEARING AROUND THE CUMBERLAND HAS ALLOWED THE MERCURY ALONG THE TN BORDER TO CLIMB INTO THE LOWER 90S. FOR TONIGHT...MODELS ARE IN SOME AGREEMENT WITH BRINGING ANOTHER IMPULSE THROUGH THE REGION DURING THE LATE EVENING/EARLY OVERNIGHT PERIOD. LAPS ANALYSIS IS STILL SHOWING PLENTY OF SB CAPE TO WORK WITH WHILE SOUNDINGS INDICATE A WEAK...BREAKABLE CAP IF WE CAN JUST CLEAR OUT A LITTLE MORE. INDEED...RADAR HAS STARTED LIGHTING UP WITH ISOLATED TO SCATTERED ACTIVITY AND WILL PUT IN A PRE FIRST PERIOD TO KEEP THE SCATTERED WORDING FOCUSED ON THIS EVENING...BUT AM EXPECTING ANY SIGNIFICANT ACTIVITY TO BEGIN DROPPING OFF ONCE THE SUN GOES DOWN WITH FOG BECOMING THE MAIN ISSUE ONCE AGAIN AFTER MIDNIGHT. FOR WEDNESDAY...TEMPERATURES WILL BE THE MAIN STORY...THOUGH WE WILL STILL BE ON THE ERN PERIPHERY OF THE UPPER LEVEL RIDGE AND THUS STILL IN THE CROSS HAIRS OF ANY SHORT WAVE ENERGY ROUNDING THE RIDGE. HAVE FOLLOWED MORE ALONG THE LINES OF WHAT WE SAW ON MONDAY...BUT WITH LESS SHOWER ACTIVITY AND ASSOCIATED CLOUD COVER EXPECTED...AND ANOTHER DAY UNDER THE INFLUENCE OF THE WAA PATTERN...WE SHOULD HAVE AN EASIER TIME REACHING INTO THE UPPER 80S AND LOWER 90S ACROSS THE BOARD. WITH DEW POINTS STEADILY RISING INTO THE MID 70S AGAIN TOMORROW AFTERNOON...THIS WOULD RESULT IN HEAT INDICES IN THE UPPER 90S WITH A HANDFUL OF LOCATIONS REACHING TRIPLE DIGITS FOR A FEW HOURS. AFTER SOME COORDINATION WITH THE NEIGHBORS...AND SOME CRITERIA DIFFERENCES ALONG THE BORDERS...HAVE OPTED TO HOLD OFF ON AN ADVISORY FOR THE MOMENT...WILL CONTINUE WITH THE STRONGLY WORDED HWO AND SPS...AND LET THE NEXT SHIFT TAKE ANOTHER LOOK AS ANYTHING MORE THAN ISOLATED TO WIDELY SCATTERED CONVECTION DURING THE PEAK HEATING HOURS WOULD LIKELY KEEP INDICES RELEGATED TO THE MID AND UPPER 90S. FOLLOWING THE DIURNAL PATTERN...SHOWERS/THUNDERSTORMS SHOULD DIMINISH QUICKLY WEDNESDAY EVENING WITH FOG LIKELY DEVELOPING AGAIN AS THE RIDGE BEGINS TO EXPAND EASTWARD INTO THE AREA. UNDER THE INFLUENCE OF THE BROAD RIDGE ALOFT AND SFC HIGH PRESSURE OVER THE SOUTHEASTERN CONUS WE SHOULD FINALLY BEGIN TO SEE SOME DRIER...QUIETER WEATHER...ALBEIT A LITTLE HOTTER FOR THURSDAY. MODELS HOWEVER CONTINUE TO ADVERTISE SCATTERED CONVECTION DURING THE DAY SO WILL CONTINUE TO KEEP ISOLATED POPS DURING THE DAY...THOUGH TEMPERATURES IN THE LOWER 90S ARE LOOKING LIKE A MORE SOLID BET WITH HEAT INDICES AGAIN APPROACHING AND PROBABLY EXCEEDING 100 DEGREES DURING THE AFTERNOON. .LONG TERM.../THURSDAY NIGHT THROUGH TUESDAY/...UPDATED THERE REMAINS GOOD MODEL AGREEMENT IN THE OVERALL SYNOPTIC PATTERN THROUGH THE PERIOD. THE PERIOD SHOULD BEGIN WITH A WEST TO EAST ORIENTED UPPER RIDGE AXIS ACROSS THE OH VALLEY AND INTO THE MID ATLANTIC STATES. BOTH THE ECMWF AND GFS STRENGTHEN THE RIDGE SLIGHTLY ON FRI NIGHT AND SAT AND BRIEFLY BUILD IT TOWARD THE GREAT LAKES. AN UPPER LEVEL LOW/TROUGHING IS PROGGED TO MOVE NEAR THE US/CANADIAN BORDER IN THE WESTERLIES AND LEAD TO A FLATTENING OUT OF THE RIDGE TO END THE WEEKEND. BOTH THE GFS AND ECMWF FORECAST THE RIDGE TO AT LEAST BRIEFLY RETROGRADE TO THE WEST EARLY NEXT WEEK WITH TROUGHING GRADUALLY SHIFTING ACROSS THE NORTHEASTERN US AND THE MID ATLANTIC STATES. THE UPPER LEVEL RIDGE MAY BEGIN TO BUILD BACK TOWARD THE AREA AT THE END OF THE PERIOD. AT THE SFC...THE REGION WILL REMAIN IN THE WARM SECTOR EARLY IN THE PERIOD WITH A BOUNDARY POSSIBLY BRIEFLY GETTING TO OR JUST SOUTH OF THE SOUTHERN GREAT LAKES RETREATING NORTH AS A WARM FRONT AS LOW PRESSURE TRACKS THROUGH THE NORTHERN PLAINS AND INTO THE NORTHERN GREAT LAKES REGION. THIS LOW SHOULD TRACK THROUGH THE NORTHERN GREAT LAKES AND INTO THE ST LAWRENCE VALLEY AND ON INTO THE ATLANTIC FROM SUN THROUGH TUE IN RESPONSE TO THE UPPER TROUGH MOVING FROM THE GREAT LAKES AND INTO THE NORTHEASTERN STATES. A SFC COLD FRONT SHOULD BEGIN TO APPROACH THE REGION BY SUN NIGHT AND THEN CROSS THE AREA ON MONDAY PER MODEL AND HPC GUIDANCE. SFC HIGH PRESSURE IS PROGGED TO BUILD INTO THE REGION AT THE END OF THE PERIOD. THIS SHOULD LEAD TO SOME RELIEF FROM THE 70 PLUS DEWPOINTS AND MINIMAL PRECIP CHANCES BY TUE. PRIOR TO THE FROPA EARLY NEXT WEEK...WITH THE UPPER LEVEL RIDGE AXIS NEAR OR OVERHEAD...TRIGGERS FOR CONVECTION APPEAR RATHER UNCERTAIN...WITH NOT MUCH MORE THAN DAYTIME HEATING. OVERALL...THE DIURNAL FLAVOR TO THE POPS THROUGH SUN APPEARS REASONABLE. THE RIDGE STRENGTH AND ASSOCIATED SUBSIDENCE MAY BE SUFFICIENT TO PRECLUDE MUCH IN THE WAY OF CONVECTION ON FRI AND SAT. IF THAT WERE TO OCCUR...TEMPERATURES AND HEAT INDICES WOULD END UP WARMER. FRI AND POSSIBLY SAT WE COULD APPROACH HEAT ADVISORY CRITERIA IN SOME OR ALL AREAS. AS FOR POPS WENT WITH ISOLATED TO SCATTERED POPS...HIGHEST GENERALLY IN THE PM THROUGH SUN AND THEN FURTHER IN THE SCATTERED RANGE ON SUN NIGHT AND MON ALONG AND IN ADVANCE OF THE COLD FRONT. HELD ONTO ISOLATED TO SCATTERED POPS INTO MON NIGHT AND TUE DUE TO UNCERTAINTY IN TIMING OF THE FROPA AND HOW QUICKLY THE AIRMASS WOULD DRY OUT. && .AVIATION.../18Z TO 18Z/ SHRA/TSTMS ACTIVITY FADING QUICKLY THIS AFTERNOON AND VFR SHOULD PREVAIL WITH BRIEF PERIOD OF IFR STILL POSSIBLE AT TERMINALS EAST OF A LINE FROM AROUND LOZ THRU JKL FOR THE FIRST FEW HOURS OF THE PERIOD. THEREAFTER...UNCERTAINTY INCREASES WITH TIME BUT AT THE MOMENT AM EXPECTING SOME ISOLATED SHRA/TSTM REDEVELOPMENT ACROSS THE AREA LATE THIS AFTERNOON...POSSIBLY CONTINUING INTO THE EVENING BEFORE DIMINISHING. GUIDANCE IS HINTING AT SOME NOCTURNAL CONVECTION BUT WILL FOLLOW PERSISTENCE AND GO WITH PARTIALLY CLEARING SKIES EARLY FOLLOWED BY FOG AFTER 04Z. CONDITIONS COULD DROP AGAIN TO IFR OR WORSE LOCALLY BEFORE FOG BEGINS TO MIX OUT AFTER SUNRISE AGAIN. VFR SHOULD PREVAIL DURING THE REMAINDER OF THE PERIOD BUT SHRA/TSTMS WILL BE IN THE OFFING ONCE AGAIN TOWARDS THE END OF THE FCST WINDOW. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...MB LONG TERM...JP AVIATION...MB
Hazardous weather outlook, Jul 19, 4:12 PM EDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 412 PM EDT TUE JUL 19 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-201100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 412 PM EDT TUE JUL 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE...MAINLY THIS EVENING. THERE IS A SLIGHT RISK THAT SOME OF THE STORMS MAY BE SEVERE DURING THE EVENING...WITH THE GREATEST THREAT BEING DAMAGING WIND. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE FROM WEDNESDAY THROUGH SUNDAY...MAINLY DURING EACH AFTERNOON AND EVENING. THUNDERSTORMS ARE POSSIBLE ON SUNDAY NIGHT AND MONDAY. TEMPERATURES IN UPPER 80S AND LOWER 90S...COMBINED WITH UNCOMFORTABLY HIGH RELATIVE HUMIDITY DURING THE AFTERNOONS FROM WEDNESDAY THROUGH SATURDAY...WILL LEAD TO HEAT INDICES AROUND OR IN EXCESS OF 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCE OF HEAVY RAIN OR DAMAGING WIND THIS EVENING. MB/JP
In the hours before
Special weather statement, Jul 19, 4:04 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 404 PM EDT TUE JUL 19 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-200930- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 404 PM EDT TUE JUL 19 2011 ...OPPRESSIVE HEAT AND HUMIDITY FOR THE NEXT SEVERAL DAYS... A COMBINATION OF HOT TEMPERATURES AND MOIST AIR WILL MAKE THE WEATHER VERY UNCOMFORTABLE THROUGH SATURDAY. WHEN BOTH TEMPERATURE AND HUMIDITY ARE CONSIDERED...HEAT INDICES AROUND OR IN EXCESS OF 100 ARE ANTICIPATED BEGINNING ON WEDNESDAY AFTERNOON...AND MAY REQUIRE A HEAT ADVISORY TO BE ISSUED. THE HEAT CAN CAUSE STRESS TO THE BODY AND IS ESPECIALLY DANGEROUS FOR THE ELDERLY AND FOR PEOPLE WORKING OUTSIDE IN THE HOT SUN. TAKE EXTRA PRECAUTIONS IF YOU WILL BE SPENDING TIME OUTSIDE. WHEN POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR LATE EVENING. EVERYONE SPENDING TIME IN THE HEAT SHOULD DRINK PLENTY OF WATER AND LIMIT TIME SPENT IN DIRECT SUNLIGHT. DO NOT LEAVE CHILDREN OR PETS IN A CAR...EVEN WITH THE WINDOWS CRACKED OPEN. A VEHICLE CAN HEAT UP TO OVER 120 DEGREES IN LESS THAN A HALF AN HOUR. LEAVING A CHILD OR PET IN AN ENCLOSED VEHICLE...EVEN FOR A SHORT TIME...CAN BE DEADLY. REMEMBER...BEAT THE HEAT...CHECK THE BACK SEAT. HAL/MB/JP
Special weather statement, Jul 19, 4:36 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 436 PM EDT TUE JUL 19 2011 KYZ108-111-112-192100- WOLFE-LEE-BREATHITT- 436 PM EDT TUE JUL 19 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 500 PM EDT TUESDAY AFTERNOON... EXTREME SOUTH CENTRAL WOLFE... EXTREME EAST CENTRAL LEE AND WESTERN BREATHITT. AT 435 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WAR CREEK...OR 7 MILES NORTHWEST OF JACKSON...MOVING SOUTHEAST AT 20 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1.50 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. KAS
Special weather statement, Jul 19, 5:34 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 534 PM EDT TUE JUL 19 2011 KYZ108-111-112-192200- WOLFE-LEE-BREATHITT- 534 PM EDT TUE JUL 19 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 600 PM EDT TUESDAY EVENING... SOUTH CENTRAL WOLFE... EAST CENTRAL LEE AND NORTHWESTERN BREATHITT. AT 534 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FLAT...OR 6 MILES SOUTH OF CAMPTON...MOVING SOUTH AT 20 MPH. RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. KAS
Special weather statement, Jul 19, 5:50 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 550 PM EDT TUE JUL 19 2011 KYZ059-060-108-192215- MENIFEE-POWELL-WOLFE- 550 PM EDT TUE JUL 19 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 615 PM EDT TUESDAY EVENING... SOUTH CENTRAL MENIFEE... EASTERN POWELL AND NORTHWESTERN WOLFE. AT 550 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HAYSTACK...OR 7 MILES SOUTH OF FRENCHBURG...MOVING SOUTHEAST AT 15 MPH. RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. KAS
Special weather statement, Jul 19, 5:58 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 558 PM EDT TUE JUL 19 2011 KYZ112-192230- BREATHITT- 558 PM EDT TUE JUL 19 2011 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTY THROUGH 630 PM EDT TUESDAY EVENING... NORTHWESTERN BREATHITT. AT 557 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM WILHURST TO LAWSON TO WIDECREEK...MOVING SOUTHEAST AT 15 MPH. RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. KAS
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 4:49 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt | 41 min |
| Jul 19, 5:08 PM EDT | Areal Flood Advisory | JKL | Breathitt | 4 hr |
| Jul 19, 7:10 PM EDT | Areal Flood Advisory | JKL | Breathitt, Lee, Menifee, Owsley, Powell, Wolfe | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.